Texas, 2009

Wildfire in Texas, February 6, 2009

February 6, 2009 · NWS CRP · 1 event in 1 county or zone

The Lee Road Wildfire burned around 160 acres near Lee Road and the State Highway 35 bypass. 718) 30 homes and 60 commerical building were threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Lee Road Wildfire burned around 160 acres near Lee Road and the State Highway 35 bypass. (N27 57.798 W97 07.718) 30 homes and 60 commerical building were threatened and saved. Several evacuations took place. Several local, state, volunteer and private resources responded. Three firefighters received minor injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 6, 9:47 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Feb 6, 9:47 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
947 AM CST FRI FEB 6 2009

.DISCUSSION...A SPRING-LIKE SYNOPTIC PATTERN IS EXPECTED TDA
ACROSS THE CWA. A POTENT S/WV WL MOVE NEWD FROM THE ROCKIES INTO
THE CENTRAL AND NRN PLAINS. THE GRADIENT WL RESPOND AND PRODUCE A
WINDY DAY TDA. THE 12Z CRP SOUNDING INDICATED 35 KT JUST ABV THE
SFC. THE 06Z GFS MOS HAD CRP PEGGED FOR 31 KT 21Z TDA. THE
PREVIOUS FCST HAS THIS HANDLED VERY WELL WITH A WIND ADVISORY FOR
MOST OF THE CWA. WL KEEP THE TWO NERN COASTAL COUNTIES OUT OF THE
ADVY FOR NOW GIVEN THE COOLER WATERS AND SLIGHTLY MORE STABLE
CONDITIONS ACROSS THIS AREA. THE TEMP FCST LOOKS VERY GOOD AS THE
SLY FLOW AND ABUNDANT SUNSHINE WL PUSH TEMPS WELL INTO THE 70S AND
EVEN 80S OUT WEST.

&&

.AVIATION...A BAND OF CUMULUS PUSHING NWD FROM DEEP SOUTH TX WL
OVERSPREAD THE EASTERN HALF OF SOUTH TX THROUGH THE MORNING AND
AFTN HOURS. HOWEVER...CEILINGS WL GENERALLY BE ABV 3K FT. SO...VFR
CONDITIONS WL MOSTLY PREVAIL TDA AS THE AIMRASS STILL REMAINS ON
THE DRY SIDE.

&&

.MARINE...WIDESPREAD SMALL CRAFT ADVISORY CONDITIONS ARE EXPERCTED
TDA FOR THE PRIOR REASONING ABV. THE MODIS 1KM SST COMPOSITE WAS
SHOWING SSTS IN THE MID TO UPPER 50S ACROSS MOST OF THE NEARSHORE
WATERS AND ADJACENT BAYS. THIS WL HOLD DOWN WINDS TO MORE MARGINAL
ADVY CONDITIONS. SEAS WL CONTINUE TO BUILD OFFSHORE BY ANOTHER 1-2
FT BY THE AFTN.

&&

.FIRE WEATHER...WL MAINTAIN THE RED FLAG WARNING OUT WEST AS WINDS
WL HAVE NO PROBLEM REACHING 25 MPH OR MORE. AS THE DRY AIR ABV THE
SFC MIXES DOWNARD...THE HUMIDITIES ARE EXPECTED TO PLUMMET BELOW 30
PERCENT WITHIN THIS SAME AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  62  80  62  77  /  10  10  10  10  10
VICTORIA          76  58  77  60  76  /  10  10  10  10  10
LAREDO            84  62  85  62  80  /   0  10  10  10  10
ALICE             79  60  81  61  82  /  10  10  10  10  10
ROCKPORT          76  65  77  65  75  /  10  10  10  10  10
COTULLA           82  58  83  58  77  /   0  10  10  10  10
KINGSVILLE        79  62  81  62  82  /  10  10  10  10  10
NAVY CORPUS       75  65  78  66  75  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...JIM WELLS...KLEBERG...LIVE OAK...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

MB
Hazardous weather outlook, Feb 6, 5:19 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CST FRI FEB 6 2009

TXZ229>234-239>247-070000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
519 AM CST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR TODAY FOR STRONG SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER
THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS. A RED
FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR DRY AND
WINDY CONDITIONS OVER THE BRUSH COUNTRY. OTHERWISE...NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-070000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
519 AM CST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE BAYS AND
WATERWAYS AND IN EFFECT THROUGH TONIGHT OVER THE GULF WATERS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

TMT/TM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Aransas

When
February 6, 2:00 PM CST to 11:00 PM CST
Where
Aransas forecast zone
Reported by
Park/Forest Service
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

The Lee Road Wildfire burned around 160 acres near Lee Road and the State Highway 35 bypass. (N27 57.798 W97 07.718) 30 homes and 60 commerical building were threatened and saved. Several evacuations took place. Several local, state, volunteer and private resources responded. Three firefighters received minor injuries.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156216.